Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 8, NWS Glasgow, MT

November 17, 2011Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Nov 17, 2011, 2:54 AM MST for Phillips County, Montana. It took effect at Nov 17, 2011, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 2:54 AM MST (09:54 UTC)
In effect from
Nov 17, 2011, 12:00 PM MST
Expired
Nov 17, 2011, 8:17 PM MST
In force
8 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS75 KGGW 170954
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
254 AM MST THU NOV 17 2011

...STRONG WEST WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN SASKATCHEWAN
TODAY. THIS WILL BRING A COLD FRONT ACROSS EASTERN MONTANA THIS AFTERNOON
WITH STRONG WEST WINDS DEVELOPING BEHIND THE FRONT.

MTZ016-021-171900-
/O.CAN.KGGW.HW.A.0006.111117T1900Z-111118T0600Z/
/O.NEW.KGGW.LW.Y.0059.111117T1900Z-111118T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT
254 AM MST THU NOV 17 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING FOR FORT PECK LAKE...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING. THE HIGH WIND WATCH HAS BEEN CANCELLED.


* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...THE WIND WILL INCREASE THIS AFTERNOON BEHIND A COLD
  FRONT AND THEN DIMINISH LATE THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE BOATING HAZARDOUS ACROSS
  FORT PECK LAKE THIS AFTERNOON AND EVENING. HIGH WAVES MAY TIP OR
  SWAMP SMALL CRAFT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE
TO SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$

MTZ059-171100-
/O.CAN.KGGW.HW.A.0006.111117T1900Z-111118T0600Z/
NORTHERN PHILLIPS-
INCLUDING THE CITY OF...WHITEWATER
254 AM MST THU NOV 17 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WATCH. 

HOWEVER... WINDS WILL STILL BE STRONG OUT OF THE WEST AT 20 TO 30 MPH
SUSTAINED WITH GUSTS UP TO 40 MPH BEHIND A COLD FRONT THIS AFTERNOON.
THESE WINDS WILL DIMINISH LATE THIS EVENING.

$$

MTZ060-171900-
/O.UPG.KGGW.HW.A.0006.111117T1900Z-111118T0600Z/
/O.NEW.KGGW.HW.W.0008.111117T1900Z-111118T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
254 AM MST THU NOV 17 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* TIMING...THE WIND WILL INCREASE THIS AFTERNOON BEHIND A COLD
  FRONT AND THEN DIMINISH LATE THIS EVENING.

* IMPACTS...LOOK FOR STRONG CROSSWINDS ON NORTH-SOUTH HIGHWAYS.
  DRIVERS OF HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL THIS
  AFTERNOON AND EVENING. PROPERTY DAMAGE WILL BE POSSIBLE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$

MTZ017-022-023-171900-
/O.NEW.KGGW.LW.Y.0059.111117T1900Z-111118T0600Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE
254 AM MST THU NOV 17 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING FOR FORT PECK LAKE...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING. 

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...THE WIND WILL INCREASE THIS AFTERNOON BEHIND A COLD
  FRONT AND THEN DIMINISH LATE THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE BOATING HAZARDOUS ACROSS
  FORT PECK LAKE THIS AFTERNOON AND EVENING. HIGH WAVES MAY TIP OR
  SWAMP SMALL CRAFT.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE
TO SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$
3 follow-up statements
626 
WWUS75 KGGW 171859
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1159 AM MST THU NOV 17 2011

...STRONG WEST WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN SASKATCHEWAN
TODAY. THIS WILL BRING A COLD FRONT ACROSS EASTERN MONTANA THIS
AFTERNOON WITH STRONG WEST WINDS DEVELOPING BEHIND THE FRONT.

MTZ060-180600-
/O.CON.KGGW.HW.W.0008.111117T1900Z-111118T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
1159 AM MST THU NOV 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* TIMING...THE WIND WILL INCREASE THIS AFTERNOON BEHIND A COLD 
  FRONT AND THEN DIMINISH LATE THIS EVENING. 

* IMPACTS...LOOK FOR STRONG CROSSWINDS ON NORTH-SOUTH HIGHWAYS. 
  DRIVERS OF HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL THIS 
  AFTERNOON AND EVENING. PROPERTY DAMAGE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN
TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER
LINES.

&&

$$

MTZ016-017-021>023-180600-
/O.CON.KGGW.LW.Y.0059.111117T1900Z-111118T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
1159 AM MST THU NOV 17 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...THE WIND WILL INCREASE THIS AFTERNOON BEHIND A COLD 
  FRONT AND THEN DIMINISH LATE THIS EVENING. 

* IMPACTS...THE STRONG WINDS WILL MAKE BOATING HAZARDOUS ACROSS 
  FORT PECK LAKE THIS AFTERNOON AND EVENING. HIGH WAVES MAY TIP 
  OR SWAMP SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY
CLOSE TO SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$
406 
WWUS75 KGGW 180317
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MST THU NOV 17 2011

...STRONG WEST WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN SASKATCHEWAN
TODAY. THIS WILL BRING A COLD FRONT ACROSS EASTERN MONTANA THIS
AFTERNOON WITH STRONG WEST WINDS DEVELOPING BEHIND THE FRONT.

MTZ060-180430-
/O.CAN.KGGW.HW.W.0008.000000T0000Z-111118T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
817 PM MST THU NOV 17 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

$$

MTZ016-017-021>023-180600-
/O.CON.KGGW.LW.Y.0059.000000T0000Z-111118T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
817 PM MST THU NOV 17 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE WIND WILL DIMINISH LATE THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE BOATING HAZARDOUS ACROSS
  FORT PECK LAKE EARLY TONIGHT. HIGH WAVES MAY TIP OR SWAMP SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY
CLOSE TO SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$

MOYER
680 
WWUS75 KGGW 180320 CCA
NPWGGW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MST THU NOV 17 2011

...STRONG WEST WINDS OVER FORT PECK LAKE EARLY TONIGHT...

.STRONG WESTERLY WINDS IN ADVANCE OF A STRONG COLD FRONT WILL
CONTINUE EARLY TONIGHT OVER FORT PECK LAKE. THE PRESSURE GRADIENT
WILL WEAKEN SOME OVERNIGHT BEFORE STRENGTHENING AGAIN BEHIND THE
COLD FRONT FRIDAY AFTERNOON. 

MTZ060-180430-
/O.CAN.KGGW.HW.W.0008.000000T0000Z-111118T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
817 PM MST THU NOV 17 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

$$

MTZ016-017-021>023-180600-
/O.CON.KGGW.LW.Y.0059.000000T0000Z-111118T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
817 PM MST THU NOV 17 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE WIND WILL DIMINISH LATE THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE BOATING HAZARDOUS ACROSS
  FORT PECK LAKE EARLY TONIGHT. HIGH WAVES MAY TIP OR SWAMP SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY
CLOSE TO SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$

MOYER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 9:57 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Nov 16, 9:57 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
957 PM MST WED NOV 16 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY...
UPDATED THE FORECAST TO LOWER THE OVERNIGHT TEMPERATURES ACROSS
THE REGION. WITH MOSTLY CLEAR SKIES TEMPERATURES HAVE DROPPED IN
TO THE MID TEENS IN MAY LOCATIONS. THESE LOCATIONS WERE ALREADY AT
OR SLIGHTLY BELOW THERE FORECASTED LOW TEMPERATURES. ALSO ADJUSTED
SKY COVER AS THERE ARE BREAKS IN THE OVERCAST WHICH HAVE SET UP THE
GOOD RADIATIONAL COOLING PARAMETERS. RSMITH

PREVIOUS DISCUSSION...FAIRLY INTENSE STORM SYSTEM IS MOVING
INLAND FROM THE GULF OF ALASKA THIS AFTERNOON. THE SURFACE LOW IS
EXPECTED TO REDEVELOP LEE OF THE CANADIAN ROCKIES THURSDAY ABOUT
WHEN THE PACIFIC COLD FRONT REACHES THE MONTANA PLAINS. THE HIGH
CLOUDS OVER THE PACIFIC NW WILL SPREAD EAST WITH LOWER CLOUDS
MOVING OUT WITH THE COLD FRONT. THE MODELS ARE SUGGESTING THAT
SOME SHOWERS MAY ACCOMPANY THESE CLOUDS BUT IT LOOKS LIKE A LOT
THIS WILL FALL AS VIRGA.

TEMPERATURES WILL ALSO BE TRICK WITH THE PRECIP. 850 MB TEMPS SHOULD
REACH THE 0*C MARK OR HIGHER EVEN ACROSS THE NORTHERN ZONES...SO A
RAIN/SNOW MIX IS EXPECTED WITH SNOW ACROSS THE CANADIAN BORDER AND
MAINLY RAIN ALONG THE SOUTHERN BORDER. AT THIS POINT...LEANED MORE
WITH THE DRIER NAM AND GFS SOLUTIONS WITH THIS SYSTEM...BUT 12Z
ECMWF DOES SHOW A WETTER SOLUTION.

SURFACE LOW DRIFTS SOUTHEAST ACROSS SOUTHERN SASK WITH AN ARCTIC
FRONT PUSHING INTO THE CWA BY FRIDAY MORNING. A DRY SLOT OVER THE
AREA SHOULD KEEP MUCH OF THE AREA DRY WITH MOISTURE SPLITTING AROUND
NE MT.

ON FRIDAY...THE SURFACE ARCTIC HIGH SLIDES DOWN THE CANADIAN FRONT
RANGE AND SPILLING IN THE ARCTIC AIR. TEMPERATURES WILL NO RISE MUCH
WITH HIGHS FROM THE TEENS ACROSS THE NW ZONES TO THE 20S SE. JAMBA

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
MODELS CONTINUE TO KEEP THE EXTENDED FORECAST IN TRANSITION
BETWEEN LARGE-SCALE FEATURES. ON FRIDAY NIGHT THE FORECAST BEGINS
WITH A SURGE OF FRIGID CANADIAN AIR INTO MONTANA AS A BROAD UPPER
TROUGH SETS UP OVER THE WESTERN HALF OF THE COUNTRY. EASTERN
PORTIONS OF THE STATE COULD SEE SNOW OVERNIGHT AND SATURDAY AS A
SERIES OF DISTURBANCES...PAIRED WITH MOIST SOUTHWEST FLOW...MOVE
THROUGH. A WAVE ASSOCIATED WITH THE LOW OVER THE GULF OF ALASKA
WILL LIFT NORTHEAST INTO BRITISH COLUMBIA AND ALBERTA SATURDAY
NIGHT...THIS WILL CAUSE ZONAL FLOW TO SET UP AND WEAK RIDGING TO
DEVELOP OVER THE PACIFIC NORTHWEST SUNDAY.

TEMPERATURES AT 850 MB WILL SLOWLY WARM BACK TO THE SINGLE DIGITS
ABOVE ZERO BY MONDAY...AND INTO THE UPPER SINGLE DIGITS AND LOW
TEENS BY WEDNESDAY AND THURSDAY. AS A RESULT SURFACE TEMPERATURES
ARE EXPECTED TO WARM TO NEARLY 10 TO 15 DEGREES ABOVE SEASONAL
NORMALS. AES

PREVIOUS DISCUSSION... LONG TERM BEGINS WITH A
LARGE TROUGH OF COLD ARCTIC AIR OVER THE PACIFIC NORTHWEST THROUGH
THE NORTHERN PLAINS WHILE THE DEEPEST COLD AIR EXIST OVER THE
NORTHWESTERN TERRITORIES. TO THE WEST A RIDGE EXISTS OVER THE GULF
OF ALASKA WITH ANOTHER TROUGH OVER THE BERING SEA.

FRIDAY NIGHT THROUGH SATURDAY NIGHT... ANTICIPATED SOME OF THE
COLDEST AIR OF THE YEAR AS THE ARCTIC POOL SITS OVER THE CWA.
LIGHT SNOW MAY BE POSSIBLE ACROSS THE SOUTHERN ZONES AS THE STORM
RAGING OVER SOUTHERN MONTANA AND NORTHERN WYOMING SHIFTS
EASTWARDS TO EXIT. ONLY A FEW INCHES ARE ANTICIPATED DUE TO DRY
STABLE AIR FILTERING IN FROM THE NORTH.

SUNDAY THROUGH MONDAY... PATTERN WILL TRANSITION TO ZONAL FLOW
ALOFT WITH SURFACE FLOW TURNING TO A DRY AND WARM WEST AND
SOUTHWEST FLOW. THIS SHOULD CLEAR SKIES OUT FAIRLY QUICKLY AND DRY
OUT THE SURFACE LAYER... WHICH IN TURN WILL WARMING UP THE ATMOSPHERE
AND MELT THROUGH ANY SNOW COVER DROPPED FROM THE LAST COUPLE
WAVES EARLIER IN THE WEEK. WITH CLEARING SKIES...LEFT OVER SNOW
COVER... AND ELEVATED WARMING NIGHT TIME INVERSIONS ARE BOUND TO SET UP AND
BE RATHER STRONG WITH RIDGE TOPS SUCH AS THE MISSOURI BREAKS BEING 10
TO 20 DEGREES WARMER THAN AREAS SUCH AS THE MILK RIVER VALLEY. IN
ADDITION SHOULD SNOW COVER MELT BE RAPID ENOUGH DURING THE DAY...
LIGHT FOG COULD ALSO BE POSSIBLE AT NIGHT IN THE VALLEYS DURING
THIS TIME.

MONDAY NIGHT ONWARD... ENSEMBLE DEVIATION BEGINS TO BREAK APART
BETWEEN THE GFS... EC... AND THEIR PERTURBED MEMBERS. MODELS BECOME
BIMODAL WITH TWO SOLUTIONS... EITHER A RIDGE WILL FORM OVER THE
AREA IN RESPONSE TO THE BERING TROUGH MAKING ITS WAY INTO ALASKA
WHICH WOULD MEAN CONTINUED RAPID WARMING AND DRY CONDITIONS. OR...
MODELS WILL BECOME MORE ZONAL WITH A MUCH SLOWER WARMING POINTING
TOWARDS MORE EXTENSIVE CLOUD COVER AND ISOLATED SHOWERS FROM WEAK
PASSING WAVES. NEITHER SOLUTION IS ANY MORE LIKELY. SO... HAVE
SPLIT THE DIFFERENCE WARMING UP AT A MODERATE PACE AND TRENDING
UP FROM DRIER TO CLIMO POPS. GAH

&&

.AVIATION...
VFR WITH BRIEF MVFR CEILINGS AS A WARM FRONT PASSES THROUGH THIS
MORNING. A LINE OF MIXED PRECIPITATION IS ANTICIPATED TO ACCOMPANY
THE FRONT WHICH COULD INCLUDE FREEZING RAIN. THE LINE OF SHOWERS
WILL BE FAIRLY NARROW SO ONLY 1 TO 2 HOURS OF ANY PRECIP ARE
ANTICIPATED. WINDS AHEAD OF THE FRONT THROUGH MID DAY WILL SLOWLY
INCREASE TO 10 TO 15 KTS. WINDS BEHIND THE FRONT ARE EXPECTED TO
KICK UP OUT OF THE WEST TO 20 TO 30 MPH GUSTING UP TO 40 MPH
DURING THE AFTERNOON THEN DIMINISH AFTER DARK TO 10 TO 15 KTS. GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR CENTRAL AND SOUTHEAST PHILLIPS...PETROLEUM...NORTHERN
PHILLIPS...SOUTHWEST PHILLIPS.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 16, 2:46 PM MST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
246 PM MST WED NOV 16 2011

MTZ017>020-022>027-061-062-172200-
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
246 PM MST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE
THURSDAY AFTERNOON AND EVENING. A LAKE WIND ADVISORY MAY BE
NEEDED FOR FORT PECK LAKE ESPECIALLY WEST OF THE PINES.

A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION THURSDAY NIGHT AND
FRIDAY. THIS WILL BRING AN ARCTIC AIR-MASS INTO NORTHEAST MONTANA
FOR THE WEEKEND. SOME LOCATIONS WILL HAVE NIGHTTIME LOWS BELOW
ZERO AND POSSIBLE WIND CHILLS OF 20 BELOW OR GREATER.

A POTENT WINTER STORM COULD IMPACT MONTANA FRIDAY AND SATURDAY.
ACCUMULATING SNOWFALL COULD ACCOMPANY THE STORM AFFECTING WEEKEND
TRAVEL PLANS. THE BEST CHANCE OF SNOW WILL BE SOUTH OF HIGHWAY
200. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR NEW
DETAILS ON THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-021-059-060-172200-
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
246 PM MST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND
EVENING. WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE.

A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION THURSDAY NIGHT AND
FRIDAY. THIS WILL BRING AN ARCTIC AIR-MASS INTO NORTHEAST MONTANA
FOR THE WEEKEND. SOME LOCATIONS WILL HAVE NIGHTTIME LOWS BELOW
ZERO AND POSSIBLE WIND CHILLS OF 20 BELOW OR GREATER.

A POTENT WINTER STORM COULD IMPACT MONTANA FRIDAY AND SATURDAY.
ACCUMULATING SNOWFALL COULD ACCOMPANY THE STORM AFFECTING WEEKEND
TRAVEL PLANS. THE BEST CHANCE OF SNOW WILL BE SOUTH OF HIGHWAY
200. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR NEW
DETAILS ON THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:54 AM MSTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley20 hr
Nov 17, 2:55 PM MSTWind Chill AdvisoryGGWDaniels, McCone, Phillips, Richland, Roosevelt, Sheridan and 1 more43 hr

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.